Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 13, 2018, 4:08 PM CDT for Freestone County, Leon County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2018, 4:08 PM CDT (21:08 UTC)
- Expired
- Oct 13, 2018, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Freestone County, TX, Leon County, TX
The radar
The Ft Hood radar (KGRK), 176 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 9:54 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
189
WFUS54 KFWD 132108
TORFWD
TXC161-289-132200-
/O.NEW.KFWD.TO.W.0025.181013T2108Z-181013T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
408 PM CDT SAT OCT 13 2018
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Freestone County in central Texas...
Northeastern Leon County in central Texas...
* Until 500 PM CDT.
* At 407 PM CDT, a confirmed tornado was located near Buffalo, or 10
miles southeast of Teague, moving east at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Buffalo around 415 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Oakwood.
This includes Interstate 45 between mile markers 179 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3147 9621 3160 9621 3169 9583 3167 9581
3168 9578 3163 9580 3160 9577 3161 9575
3165 9575 3165 9574 3162 9571 3158 9573
3156 9571 3155 9575 3153 9576 3152 9574
3148 9572 3146 9575 3146 9571 3141 9571
TIME...MOT...LOC 2107Z 267DEG 22KT 3153 9614
TORNADO...OBSERVED
HAIL...<.75IN
$$
Godwin2 follow-up statements
485
WWUS54 KFWD 132131
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
431 PM CDT SAT OCT 13 2018
TXC161-289-132200-
/O.CON.KFWD.TO.W.0025.000000T0000Z-181013T2200Z/
Freestone TX-Leon TX-
431 PM CDT SAT OCT 13 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN FREESTONE AND NORTHEASTERN LEON COUNTIES...
At 430 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Buffalo, or 15 miles southeast of
Fairfield, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Freestone and northeastern Leon Counties, including the
following locations... Oakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3149 9605 3162 9607 3165 9602 3169 9583
3167 9581 3168 9578 3163 9580 3160 9577
3161 9575 3165 9575 3165 9574 3162 9571
3158 9573 3156 9571 3155 9575 3153 9576
3152 9574 3149 9572
TIME...MOT...LOC 2130Z 248DEG 19KT 3156 9598
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Godwin460
WWUS54 KFWD 132151
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
451 PM CDT SAT OCT 13 2018
TXC161-289-132200-
/O.EXP.KFWD.TO.W.0025.000000T0000Z-181013T2200Z/
Freestone TX-Leon TX-
451 PM CDT SAT OCT 13 2018
...THE TORNADO WARNING FOR SOUTHEASTERN FREESTONE AND NORTHEASTERN
LEON COUNTIES WILL EXPIRE AT 500 PM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
However heavy rain is still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3149 9605 3162 9607 3165 9602 3169 9583
3167 9581 3168 9578 3163 9580 3160 9577
3161 9575 3165 9575 3165 9574 3162 9571
3158 9573 3156 9571 3155 9575 3153 9576
3152 9574 3149 9572
TIME...MOT...LOC 2150Z 267DEG 22KT 3157 9584
$$
GodwinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 13, 3:47 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 13, 3:47 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 347 PM CDT Sat Oct 13 2018 .SHORT TERM... /Tonight/ Thunderstorms will end from northwest to southeast through sunset with the passage of the upper level shortwave and the arrival of cooler and drier air behind a cold front. We will not remove PoPs across the south completely tonight since the cold front may have a difficult time clearing the CWA. We will clear several of the western counties out of Tornado Watch 413 with the release of the afternoon package, but will leave the southeast zones in the watch through its duration since they will remain in the unstable and highly sheared warm sector. Even though much of the rain will end before 7 PM, we will let the current Flash Flood ride until expiration to account for lingering street flooding. Otherwise, it will remain cloudy and damp through the night with patchy areas of fog. However, extensive cloud cover should prevent widespread dense fog from developing. The cloud cover will also keep low temperatures in the 50s and 60s. 79 && .LONG TERM... /Sunday through Friday/ A very unsettled weather pattern is expected across the entire region Sunday through next weekend with multiple opportunities for rain and very cool/cold temperatures. Sunday will be somewhat of a transitional day as today's cold front attempts to lift back to the north in response to another developing low pressure system in the west. As the front lifts northward it will interact with lingering moisture to produce scattered showers and thunderstorms. The better chance of storms will arrive across the northwest zones late Sunday afternoon when a strong cold front enters the region. There will be some potential for strong to severe storms Sunday afternoon with moderate mid level lapse rate and favorable shear. The extent of the severe weather will largely hinge on how much the air can heat up in the warm sector given the extensive cloud cover expected. Large hail and damaging wind will be the primary hazards with the strongest storms. The front will move through the entire region Sunday night/Monday, bringing much colder and breezy conditions along with some post frontal showers and thunderstorms. Post frontal precipitation chances will continue Monday night/Tuesday as a cutoff low deepens over the Desert Southwest, supplying large scale lift and moisture. This general wet and cool pattern will persist through the end of the week. We will likely need another flash flood watch for portions if not all of the area for at least the first half of next week, but for now we will hold off on issuing one and let later shifts assess what areas are most vulnerable to flooding. The only good news is that the mid level instability will decrease next week so convective precip will be less likely. Precipitation chances will end from north to south Friday night/next Saturday when another strong cold front moves across the Southern Plains. After a much warmer day Sunday with highs in the 70s and 80s, temperatures will cool significantly with highs Monday and Tuesday generally in the 40s and lower 50s. We will even see some lows in the 30s across the northwest zones Sunday night and Monday night. High temperatures Wednesday through Friday will slowly warm into the 50s and lower 60s with lows mainly in 40s. 79 && .AVIATION... /Issued 1252 PM CDT Sat Oct 13 2018/ /18z TAFs/ A line of thunderstorms is currently exiting most of the DFW TAF sites, and will soon move through the Waco TAF site this afternoon as well. Included a TEMPO group for Waco, which will need to be monitored over the next few hours. Winds have shifted to the north across the Metroplex sites and should remain northerly through the end of the forecast period. Expect winds to shift at ACT late this evening. As for tonight and tomorrow, expect widespread IFR and possible some MVFR ceilings to continue across the Metroplex TAF sites and spread into Central Texas overnight. We'll continue to monitor the potential for showers and thunderstorms for Sunday as model guidance is able to come into agreement. Villanueva && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 77 43 47 43 / 10 50 80 80 80 Waco 65 84 48 50 46 / 20 40 80 80 80 Paris 60 75 46 49 44 / 10 40 80 80 70 Denton 57 75 42 46 43 / 10 50 80 80 70 McKinney 59 76 44 47 44 / 10 50 80 80 70 Dallas 62 78 45 48 45 / 10 50 80 80 80 Terrell 63 79 47 50 46 / 20 50 80 80 80 Corsicana 65 82 49 51 46 / 20 40 80 80 80 Temple 67 84 48 50 46 / 40 40 80 80 80 Mineral Wells 58 78 41 46 42 / 10 50 80 80 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for TXZ093>095- 103>106-118>121-130>134-141-143>145. && 79/79
Hazardous weather outlook, Oct 13, 4:08 AM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Fort Worth TX 408 AM CDT Sat Oct 13 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140915- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 408 AM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms are expected across North and Central Texas through this evening. Heavy rainfall will be the main threat although there will be a severe threat generally south of I-20. Damaging winds will be the main severe threat, although there will be an isolated tornado threat from the Waco area southward. Rain and thunderstorms will end later this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain and thunderstorms will increase in coverage late Sunday afternoon and continue through the overnight hours and into Tuesday. There is a low chance for severe weather Sunday afternoon and evening with hail being the main threat. The more significant threat through late Tuesday will be the potential for heavy rainfall. Additional rainfall amounts in excess of 5 inches will be possible resulting in flash flooding. Excessive runoff from heavy rainfall will also result in river flooding through the week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this morning into midday mainly south of I-20. Dunn
In the hours before
Local storm report, Oct 13, 1:29 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG WAXAHACHIE 32.40N 96.85W
10/13/2018 ELLIS TX TRAINED SPOTTER
WIND DAMAGE REPORTED AT WAXAHACHIE HIGH SCHOOLLocal storm report, Oct 13, 2:13 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO 1 N ANGUS 32.03N 96.43W
10/13/2018 NAVARRO TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO ON I-45 NORTH OF
ANGUSLocal storm report, Oct 13, 2:15 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TORNADO HILLSBORO 32.00N 97.13W
10/13/2018 HILL TX PUBLIC
SOCIAL MEDIA PHOTOS RECEIVED OF DAMAGE IN HILLSBOROLocal storm report, Oct 13, 3:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 10 SE ATHENS 32.10N 95.73W
10/13/2018 E1.50 INCH HENDERSON TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL REPORTED BY SPOTTER ON 175
SOUTH OF ATHENSLocal storm report, Oct 13, 3:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG MILDRED 32.04N 96.34W
10/13/2018 NAVARRO TX PUBLIC
SOCIAL MEDIA REPORT OF DAMAGE NEAR MILDRED.Local storm report, Oct 13, 4:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 4 SE TEAGUE 31.54N 96.18W
10/13/2018 FREESTONE TX TRAINED SPOTTER
SPOTTER REPORTED TORNADO 7 NNW OF BUFFALO.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:06 PM CDT | River Flood Warning | FWD | Dallas | 9 days |
| Oct 13, 9:00 AM CDT | River Flood Warning | FWD | Hunt | 4 days |
| Oct 13, 9:00 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 5 days |
| Oct 13, 9:18 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| Oct 13, 9:56 AM CDT | Tornado Warning | FWD | Comanche, Eastland | 21 min |
| Oct 13, 10:13 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 2 hr |
| Oct 13, 10:20 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 40 min |
| Oct 13, 11:00 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hamilton | 45 min |
| Oct 13, 11:32 AM CDT | River Flood Warning | FWD | Dallas | 17 hr |
| Oct 13, 11:32 AM CDT | Special Weather Statement | FWD | Bosque | 43 min |
| Oct 13, 11:48 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Oct 13, 11:55 AM CDT | Special Weather Statement | FWD | Johnson | 50 min |
| Oct 13, 12:14 PM CDT | Areal Flood Advisory | FWD | Dallas, Rockwall, Tarrant | 3 hr |
| Oct 13, 12:16 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 29 min |
| Oct 13, 12:36 PM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 3 hr |
| Oct 13, 12:44 PM CDT | Tornado Warning | FWD | Ellis | 46 min |
| Oct 13, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 43 min |
| Oct 13, 12:52 PM CDT | Tornado Warning | FWD | Hill, Navarro | 38 min |
| Oct 13, 1:02 PM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 3 hr |
| Oct 13, 1:23 PM CDT | Tornado Warning | FWD | Ellis, Hill, Navarro | 52 min |
| Oct 13, 1:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 40 min |
| Oct 13, 1:47 PM CDT | Tornado Warning | FWD | Navarro | 28 min |
| Oct 13, 1:52 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Oct 13, 1:56 PM CDT | Areal Flood Advisory | FWD | Kaufman, Rains, Van Zandt | 3 hr |
| Oct 13, 2:08 PM CDT | Tornado Warning | FWD | McLennan | 52 min |
| Oct 13, 2:12 PM CDT | Tornado Warning | FWD | Henderson, Navarro | 48 min |
| Oct 13, 2:39 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Oct 13, 2:47 PM CDT | Areal Flood Advisory | FWD | Limestone, McLennan | 3 hr |
| Oct 13, 2:50 PM CDT | River Flood Warning | FWD | Navarro | 6 days |
| Oct 13, 2:55 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 50 min |
| Oct 13, 3:09 PM CDT | Tornado Warning | FWD | Limestone | 51 min |
| Oct 13, 3:33 PM CDT | River Flood Warning | FWD | Denton | 29 hr |
| Oct 13, 3:33 PM CDT | River Flood Warning | FWD | Collin | 22 hr |
| Oct 13, 3:34 PM CDT | Tornado Warning | FWD | Freestone | 41 min |
| Oct 13, 3:40 PM CDT | Tornado Warning | FWD | Anderson | 13 min |
| Oct 13, 3:46 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 13, 4:36 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Oct 13, 5:11 PM CDT | Areal Flood Advisory | FWD | Falls | 3 hr |
| Oct 13, 6:24 PM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 3 hr |
| Oct 13, 6:25 PM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 3 hr |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.